Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is rising CEA levels indicate progressive colon cancer?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Thu, 7 Aug 2014 in General Health
Question: Does a steady rise in cea levels as well as a significant rise indicate progression of colon cancer?
doctor
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
CEA levels

Detailed Answer:
Hello

Thanks for the query

CEA is an indicator for colon cancer and a steady rise could mean that there is a possible progression/ recurrence.
However there are many situations where CEA can rise, for example smoking, post chemo and radio therapy, cirrhosis of liver, etc. Please undergo a scan to say for sure if the colon cancer is progressing.

I hope I was of help, if you have any further queries please get back to me

I wish you good health and a speedy recovery
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 8 hours later
Well my dad cea was 3, this was in may and surgery was in march . Then XXXXXXX was 4, now july 6 that why we worried why its rising

He is a smoker but even still it may be high but should not rise right?
doctor
Answered by Dr. Rakesh Madhyastha 15 hours later
Brief Answer:
Progression

Detailed Answer:
Hello

Thanks for the query

Rise in CEA in your dad indicates progression of the malignancy. Please approach your gastroenterologist for further work up. He might require additional anti cancer treatment.
Smoking causes rise is CEA but it does not progressively increase.

I hope I was of help

I wish your father good health

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Treatment/Therapy

Recent questions on  Anti cancer

doctor1 MD

I AM currently taking Afinitor , Exemestane , ( anti cancer drugs) LEXAPRO , CHLORTHALIDONE CAN I TAKE NYQUIL FOR A REALLY BAD COLD?

doctor1 MD

Can you give me info on the new, so called, wonder treatment for metastatic melanoma H 86? There are glowing reports, but I am always suspicious of these grand announcements. Would you recommend it when the regular treatments of Pembro then Yorvoy...

doctor1 MD

Excess saliva for months now. What could be the reason?

doctor1 MD

Hi, My mother was recently been diagonised with vasculitis with P-ANCA +ve, she was taking Wysolone for prolonged period...1st with depomedrol Inj 160 mg a week which was then reduced to 10 mg wysolon per day until few days back. She is also suffering with Hypothyroid , Hypertension , DM T2, Rheumatoid Artharitris for prolonged period but no one ever suggested for ANCA test. recently she took 2 hemodialysis ( 7 & 8 th April 2012to bring down the urea and creatinine and to drain out the body fulid. Doctors are now suggesting for high dose steroid and anti cancer drug but also have mentioned that the long term prognosis is absolutely not good...how ever her creatinine again has risen up. PLease suggest what is the possiblity that he can survive for atleaset 5-7 years. Please drop me an email to YYYY@YYYY . Regards, Ranajoy Singh/ INDIA

doctor1 MD

Hi there, I have been given this prescription to help with a Yeast Infection in my armpits, I am reading the material in this article and do not see anything related to this, can you help me with that? I have been sick since Nov 14 diagnosed with H.Influenza e, have had both ear infections one ruptured, my hearing is still impaired going to a specialist Jan 28, both eye infections which was quickly cleared and still a sinus infection which is very frustrating. It has been 2 months now....but also just diagnosed with a Mono virus in my liver...so quite the issues at hand. This yeast infection in my armpits has reoccurred for the 3rd time since the summer only using the cream but my dr decided to give me this pill. Would really appreciate your advice. Many thanks. I am a 58 yr old female. Harriet.

doctor1 MD

my mom just finished her cem/ radiation regimine for anal cancer. The 1st round of chemo went ok, this last one was horrendous. She was admitted to hospital 5 days ago for extremely low sodium,and blood counts. She had had severe diahrea for days prior to her oncologist admitting her. Levels are slowly coming up. However, bloating,diarrea , & vomiting today, whats up??